MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4041-2
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the nurse noticed several syringes the lids does not stay on.There was unknown patient involvement and there was no human harm/adverse event reported.
 
Additional Manufacturer Narrative
H3: other; device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: one device was received for device analysis.Service history review identified the complaint was not related to a previous service of the device within the review period.Functional testing and visual inspection performed during analysis.The customer reported complaint could not be duplicated or confirmed.The probable root cause was unable to be determined.
 
Event or Problem Description
Update: gcm received an email from a(b)(6) on (b)(6) 2024, informing that there are generally 3 different times that it is noticed that the cap doesn't stay on.An experienced nurse that has been dealing with this problem for years will check the cap before ever filling it with blood to check if it will stay on because they know that it might not.Another time is after the syringe has been filled with blood and a nurse tries to put the cap on and it doesn't stay.The third time is when it isn't so obvious that it isn't a great fit with the cap it will get filled and sent and the top comes off in the tube station.It always occurs during patient use.As mentioned before, sometimes it gets caught before but more frequently it results in extra blood needing to be drawn from a patient to recollect the sample.This has been a problem for years with these blood gas syringes.At various points we've done event reports and collected syringes but then it just always seems to get lost.This is why i am so appreciative of everyone's work with this.There are no other events associated with this problem.I dropped off a bunch of syringes in (b)(6)'s office a few weeks ago.(b)(6) 2024.Update: gcm received an email from (b)(6) on (b)(6) 2024, informing that the fault occurred on (b)(6) 2024.The reporter and the other rn had issues when collecting the samples that morning.They successfully sent the specimens to lab after some extra efforts to secure the lid.They also went into the supply room and tested other syringes and found the same problem.The account number is (b)(4).The outcome of the event is hopefully it can be fixed from a manufacturer level.They are not sure about lab with that type of syringe.(b)(6) 2024.

Brand Name
PORTEX ABS LINEDRAW DRY HEPARIN
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19311129
Report Number1217052-2024-00020
Device Sequence Number14218802
Product Code JKA
UDI-Device Identifier20351688021448
UDI-Public(01)20351688021448(17)260228(10)4386682
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number4041-2
Device Lot Number4386682
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown